MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120208
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a meningioma embolization, an approach was made from the right femoral artery with a sheath (6fr).The guiding catheter was approached to the left common carotid artery (lt-cca).A headway 21 microcatheter (mc) was advanced to the middle meningeal artery (mma) from the left external carotid artery (lt-eca), and the embolization was started.After the embossed-fair 300-500 was implanted, a 2mm x 8cm galaxy g3 coil (glx120208, l16361) was used for the additional embolization.The physician tried to insert the galaxy g3 into the microcatheter, but the galaxy g3 became ¿stuck¿ just a little way from the hub.The delivery wire slowly pulled but the device became unraveled.After the delivery wire was pulled more slowly, the coil was able to be removed and the procedure was able to be proceeded.When the guide wire was inserted into the microcatheter just in case, there was no resistance, therefore, another galaxy (same product number, different lot) was inserted.The product was used without any problem.The embolization/procedure was completed.A continuous flush was done.The lesion was lt-mma.Concomitant devices also include a guiding catheter (slim guide, 6fr).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, d9, e1, e2, e3, g3, g6, h2, h3, h6 and h10.Section b5: additional information received indicated that the complaint product was removed through the microcatheter, and the replaced coil was used successfully and safely with the same microcatheter.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.No excessive force was applied to the device.There was no blood flow restriction/reduction as a result of the event.No report that the procedure was prolonged due to the event.Section e1.Initial reporter phone: (b)(6).The product has been returned for evaluation and testing.However, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a meningioma embolization, an approach was made from the right femoral artery with a sheath (6fr).The guiding catheter was approached to the left common carotid artery (lt-cca).A headway 21 microcatheter (mc) was advanced to the middle meningeal artery (mma) from the left external carotid artery (lt-eca), and the embolization was started.After the embossed-fair 300-500 was implanted, a 2mm x 8cm galaxy g3 coil (glx120208, l16361) was used for the additional embolization.The physician tried to insert the galaxy g3 into the microcatheter, but the galaxy g3 became ¿stuck¿ just a little way from the hub.The delivery wire slowly pulled but the device became unraveled.After the delivery wire was pulled more slowly, the coil was able to be removed and the procedure was able to proceed.When the guide wire was inserted into the microcatheter just in case, there was no resistance, therefore, another galaxy (same product number, different lot) was inserted.The product was used without any problem.The embolization/procedure was completed.A continuous flush was done.The lesion was lt-mma.Concomitant devices also include a guiding catheter (slim guide, 6fr).Additional information received indicated that the complaint product was removed through the microcatheter, and the replaced coil was used successfully and safely with the same microcatheter.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.No excessive force was applied to the device.There was no blood flow restriction/reduction as a result of the event.No report that the procedure was prolonged due to the event.A non-sterile 2mm x 8cm galaxy g3 coil was received contained in the decontamination pouch.Upon arrival, the core wire of the galaxy g3 was observed to have multiple kinks along its entire length, also the introducer slit was found to be open, the core wire was protruding through the introducer slit.Further inspection under microscopic magnification revealed that the embolic coil was severely stretched inside of the introducer, and it remained attached to the resistance heating (rh) coil.No further damage was found on the device.The multiple kinked conditions observed in the core wire could be related to the handling process of the device since this damage is not documented on the complaint.It is also possible that in an attempt to overcome the immobility of the coil inside the microcatheter, undue force might have inadvertently been applied resulting in the multiple kinks and protruding condition found in the core wire.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the malfunction were identified.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that the coil got stuck inside the microcatheter.It is possible that force may have inadvertently been applied during the coil removal from the microcatheter which resulted in the coil stretching.Based on the appearance of the embolic coil of the returned device, the issue documented in the complaint that the device became unraveled was confirmed.Although the impeded condition encountered during the procedure could not be replicated in the lab due to the conditions noted on the returned components, the damages noted in the core wire and the introducer components seem to be secondary to this issue; as such the customer complaint was confirmed.Factors not described within the information available might have contributed to the impeded condition that ultimately led to the coil stretching, the root cause remains unknown.However, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT HEL 2MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14601783
Report Number3008114965-2022-00403
Device Sequence Number6146698
Product Code KRD
UDI-Device Identifier10886704077763
UDI-Public10886704077763
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberGLX120208
Device Catalogue NumberGLX120208
Device Lot NumberL16361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer06/21/2022
08/04/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/11/2022
08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A SHEATH 6FR.; EMBOSSED-FAIR 300-500.; GUIDING CATHETER (SLIM GUIDE, 6FR).; HEADWAY 21 MICROCATHETER.
Patient SexUnknown